Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 31, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 1, 2005, 12:03 PM MST for Santa Cruz County, Arizona. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2005, 12:03 PM MST (19:03 UTC)
- Expired
- Aug 1, 2005, 2:00 PM MST
- In force
- 117 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 34 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 011908 FFWTWC AZC023-012200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1203 PM MST MON AUG 1 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA * UNTIL 300 PM MST * AT 1157 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SONOITA... PATAGONIA LAKE...PATAGONIA...RED ROCK CANYON...ELGIN AND CANELO. A SLOW MOVING THUNDERSTORM OVER THE RED ROCK CANYON AREA HAS PRODUCED 1 TO 3 INCHES OF RAINFALL. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS RANCH LAND ALONG THE BANKS OF CREEKS AND STREAMS. THE RUNOFF FROM THIS STORM WILL REACH THE SONOITA CREEK WATERSHED OVER THE NEXT 3 TO 5 HOURS AND MAY CAUSE A SIGNIFICANT RISE. LAT...LON 3173 11046 3139 11047 3145 11087 3165 11085 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 012045 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 142 PM MST MON AUG 1 2005 AZC023-012200- SANTA CRUZ AZ- 142 PM MST MON AUG 1 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 300 PM MST(400 PM MDT) FOR SANTA CRUZ COUNTY... AT 136 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. A SLOW MOVING THUNDERSTORM CLUSTER OVER SANTA CRUZ COUNTY HAS PRODUCED 1 TO 3 INCHES OF RAINFALL. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS RANCH LAND ALONG THE BANKS OF CREEKS AND STREAMS. THE RUNOFF FROM THIS STORM WILL REACH THE SONOITA CREEK WATERSHED OVER THE NEXT 3 TO 5 HOURS AND MAY CAUSE A SIGNIFICANT RISE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUBAC AND NOGALES. LAT...LON 3173 11046 3132 11047 3134 11116 3160 11112 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 012158 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 256 PM MST MON AUG 1 2005 AZC023-012206- SANTA CRUZ AZ- 256 PM MST MON AUG 1 2005 ...THE FLASH FLOOD WARNING FOR SANTA CRUZ COUNTY EXPIRES AT 300 PM MST... AT 250 PM MST...SHOWERS AND THUNDERSTORMS HAD GREATLY DIMINISHED IN BOTH COVERAGE AND INTENSITY ACROSS SANTA CRUZ COUNTY. HEAVY RUNOFF IN STREAMS AND WASHES WILL CONTINUE THIS AFTERNOON AND EVENING...AS WELL AS PONDING ON ROADWAYS. LAT...LON 3173 11046 3132 11047 3134 11116 3160 11112 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 8:25 AM MST, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 1, 8:25 AM MST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 825 AM MST MON AUG 1 2005 .SYNOPSIS...HIGH PRESSURE WILL REMAIN NEARLY STATIONARY EAST OF THE FOUR CORNERS REGION THROUGH THE COMING WEEK...KEEPING SOUTHEAST ARIZONA IN A MONSOON FLOW PATTERN. AN UPPER LEVEL DISTURBANCE MOVING OFF THE GULF OF MEXICO INTO NORTHERN MEXICO MAY BRING SLIGHTLY DRIER AIR INTO THE REGION AHEAD OF IT ON TUESDAY...BUT MOISTURE WILL OTHERWISE REMAIN PLENTIFUL FOR A DAILY BOUT OF SHOWERS AND THUNDERSTORMS THROUGH NEXT WEEKEND. && .DISCUSSION...LOTS OF DEBRIS CLOUDS REMAIN OVER THE AREA FROM OVERNIGHT ACTIVITY. RADAR SHOWS SOME LIGHT SHOWERS ACROSS PORTIONS OF PIMA/SANTA CRUZ COUNTIES. A MORE EXTENSIVE THUNDERSTORM COMPLEX IS OVER CENTRAL SONORA. SEVERAL FACTORS AT PLAY WITH TODAYS CONVECTIVE EVOLUTION...WITH DEBRIS CLOUDS LIMITING SOLAR INSOLATION A LATE START TO THE ACTIVITY WOULD SEEM LIKELY...HOWEVER SKIES ARE MOSTLY CLEAR EAST OF A DUDLEYVILLE-BENSON-SIERRA VISTA LINE. THIS COULD SET UP A DIFFERENTIAL HEATING BOUNDARY OVER OUR EASTERN ZONES TO GO ALONG WITH LEFT OVER OUTFLOWS FROM YESTERDAY. ANOTHER PLAYER IS THE THUNDERSTORM COMPLEX OVER CENTRAL SONORA WHICH SHOULD PROPAGATE NORTH OVER THE CWA EARLY THIS AFTERNOON...GIVEN THE DECENT SOUTHERLY FLOW ON THIS MORNING TUS SOUNDING AND THIS IS BACKED UP BY CURRENT SAT AND RADAR TRENDS. THE UPSHOT IS A RATHER ACTIVE DAY IS A GOOD POSSIBILITY AND IT MAY START EARLIER THAN MOST DAYS WITH EXTENSIVE DEBRIS CLOUDS. IF THIS CLUSTER DOES INDEED SHIFT NORTH TODAY A FLASH FLOOD WATCH MAY BE NEEDED FOR AREAS OF SANTA CRUZ AND EASTERN PIMA COUNTY...WHERE HEAVY RAINS HAVE FALLEN THE PAST SEVERAL DAYS. THE DEFORMATION ZONE WHICH FOCUSED ACTIVITY OVER THE WEEKEND HAS SHIFTED A BIT WEST...OVER OUR WESTERN ZONES AND SHOULD HELP TO INCREASE CONVECTION OVER THOSE AREAS THIS AFTERNOON. THE SHORT TERM LOOKS IN GOOD SHAPE FOR NOW...BUT MAY INCREASE POPS IF CLUSTER FROM THE SOUTH EDGES CLOSER. && .FIRE WEATHER...PLENTIFUL MOISTURE WILL RESULT IN HIGH RH VALUES TODAY...AND ESPECIALLY TONIGHT. SHOWER AND THUNDERSTORM COVERAGE MAY BE REDUCED SLIGHTLY ON TUESDAY...BUT OTHERWISE A FAVORABLE MONSOON FLOW PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGHOUT THE FORECAST PERIOD WITH SCATTERED SHOWERS MAINLY DURING THE AFTERNOON AND EVENING HOURS AFTER TODAY. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. AREAS OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS REMAIN POSSIBLE ACROSS MUCH OF SOUTHEAST ARIZONA MAINLY IN THE AFTERNOON AND EVENING HOURS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC DISCUSSION...SHOEMAKER FIRE WEATHER/AVIATION...SHOEMAKER WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 31, 12:15 PM MST, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1215 PM MST SUN JUL 31 2005 AZZ033>035-010700- COCHISE COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 1215 AM MST SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SANTA CRUZ...COCHISE AND EASTERN PIMA COUNTIES IN ARIZONA .DAY ONE...TODAY SYNOPSIS...CONDITIONS SEEM SIMILAR TO YESTERDAY...HOWEVER THERE ARE SOME DIFFERENCES. CLOUD COVER IS SLOWLY BURNING AWAY...AND SUNSHINE MAY BE ABLE TO PEEK IN BY AFTERNOON. THIS...COUPLED WITH AN ATMOSPHERE MORE UNSTABLE THAN IT WAS 24 HOURS AGO...MAY GIVE RISE TO ISOLATED INSTANCES OF STRONG WINDS OR HAIL. LIKE YESTERDAY...HOWEVER...THE PREDOMINANT THREAT IS WITH HEAVY RAINFALL AND FLASH FLOODING...ESPECIALLY IN AREAS THAT SAW SIGNIFICANT RAINFALL YESTERDAY. DISCUSSION...KTUS SOUNDING FOR THIS MORNING CAME IN VERY SIMILAR TO ITS PRECURSOR OF 24 HOURS AGO. THE ONLY SIGNIFICANT DIFFERENCE BEING THE ATMOSPHERE IS SLIGHTLY MORE UNSTABLE. THOUGH CLOUD COVER WAS WIDESPREAD THIS MORNING...IT IS STARTING TO BURN OFF. ENERGY FROM PEEKS OF SUNSHINE THIS AFTERNOON COUPLED WITH ENERGY ALREADY AVAILABLE FROM THE UNSTABLE ATMOSPHERE WILL NO DOUBT ASSIST STORM DEVELOPMENT AND MAY GIVE RISE TO ISOLATED STORMS WITH GUSTY WINDS OR HAIL THREAT. PREDOMINANT THREAT REMAINS TO BE FLASH FLOODING. GIVEN NO CHANGE IN PRECIPITABLE WATER VALUES AS WELL AS TAKING INTO ACCOUNT YESTERDAYS RAINFALL...LOCATIONS THAT SAW SIGNIFICANT RAINS YESTERDAY SHOULD BE PREPARED FOR THE POSSIBILITY OF FLOODING TODAY IF THEY SEE ADDITIONAL RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SCATTERED MAINLY AFTERNOON AND THUNDERSTORMS THROUGHOUT THE PERIOD. THE CHANCE WILL BE SOMEWHAT ELEVATED MONDAY AND/OR TUESDAY AS A LARGE UPPER LEVEL DISTURBANCE MOVES TOWARD THE REGION FROM THE GULF OF MEXICO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-029>032-010700- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1215 PM MST SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE REMAINDER OF SOUTHEAST ARIZONA .DAY ONE...TODAY SYNOPSIS...CONSIDERABLE MOISTURE CONTINUES TO FEED NORTH INTO THE PINAL...GRAHAM...GREENLEE AND WESTERN PIMA COUNTIES SANTA CRUZ... COCHISE...AND EASTERN PIMA COUNTIES. ISOLATED SHOWERS AND THUNDERSTORMS CURRENTLY DEVELOPING ALONG THE MOGOLLON RIM AND THE ARIZONA/NEW MEXICO BORDER WILL INCREASE INTO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. WHILE THERE IS A RISK FOR STRONG WINDS AND HAIL TODAY DUE TO A SLIGHTLY MORE UNSTABLE ATMOSPHERE...THE PREDOMINANT THREAT IS FROM HEAVY RAIN AND ISOLATED FLASH FLOODING. DISCUSSION...ACCORDING TO SATELLITE IMAGERY...MOST OF THE MORNING...WHILE NOT CLOUDLESS...SAW LESS CLOUDS THAN EASTERN PIMA...COCHISE AND SANTA CRUZ COUNTIES. THIS ALLOWED SOME DEGREE OF SUNSHINE IN...ADDING MORE ENERGY TO AN ATMOSPHERE SLIGHTLY MORE UNSTABLE THAN YESTERDAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY STARTED TO DEVELOP ALONG THE ARIZONA NEW MEXICO BORDER AND ALONG THE RIM AS WELL. MOVEMENT IS PREDOMINANTLY TO THE NORTHWEST AT 10 TO 15 MPH. THE RISK FOR GUSTY WINDS AND HAIL IS SLIGHTLY INCREASED FROM YESTERDAY...HOWEVER HEAVY RAINFALL REMAINS THE PREDOMINANT THREAT FOR TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SCATTERED MAINLY AFTERNOON AND THUNDERSTORMS THROUGHOUT THE PERIOD. IT APPEARS THE CHANCE WILL BE SOMEWHAT ELEVATED MONDAY AND/OR TUESDAY AS A LARGE UPPER LEVEL DISTURBANCE MOVES TOWARD THE REGION FROM THE GULF OF MEXICO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SMR/PYTLAK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:09 PM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 66 min |
| Jul 31, 8:55 PM MST | Flash Flood Warning | TWC | Pima | 65 min |
| Jul 31, 9:05 PM MST | Severe Thunderstorm Warning | TWC | Pima | 61 min |
| Aug 1, 12:59 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 1, 1:34 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 26 min |
| Aug 1, 3:59 PM MST | Flash Flood Warning | TWC | Pima | 61 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.